| Model Number |
N/A |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
01/13/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The cause for the discordant total hcg results is unknown.The customer reported a falsely high result on a patient for total hcg when tested on the advia centaur xp.The falsely high result was reproduced when the same sample was run on another advia centaur xp.A second sample drawn at the same time from this patient results negative for total hcg.Quality control and other patient samples are not affected.All other patients are resulting as expected.Possible cause could be either the initial wrong sample was run or there was a preanalytical issue with the sample itself.Possible preanalytical factors include incomplete clotting and the formation of fibrin.The customer continues to run controls and patients for total hcg without further concern.The instrument is performing within specifications.No further evaluation of the device is required.The ifu states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." mdr 1219913-2018-00076 was filed for the same event.
Event or Problem Description
A discordant positive advia centaur xp total hcg result was obtained for a patient sample.Repeat testing was performed on the second advia centaur xp and the result was positive.A second specimen from the same draw was tested on the second advia centaur xp instrument and the result was negative.The discordant results were reported to the physician and questioned.No corrected report was issued.The patient is undergoing acne treatments and taking acutaine.It is unknown if the patient is pregnant or not.It is unknown if patient treatment was prescribed or altered.There was no report of adverse health consequences due to the discordant total hcg result.